Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 26, 2016, 10:21 PM CDT for 5 counties in Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 10:21 PM CDT (03:21 UTC)
- Expired
- Apr 26, 2016, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK
The radar
The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 10:42 PM CDT | TSTM WND DMG | 3 Nne Hanna, OK | BARN WAS SEVERELY DAMAGED AND ROOF WAS TAKEN OFF. ROADWAYS SIGNS WERE BENT NEAR THE EUFAULA EXIT ON THE INDIAN NATION TURNPIKE. |
| Apr 26, 11:04 PM CDT | TSTM WND GST 65 | 2 N Eufaula, OK | ON HIGHWAY 69 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 13.0
The text
As transmitted.
943
WUUS54 KTSA 270321
SVRTSA
OKC091-101-107-111-121-270400-
/O.NEW.KTSA.SV.W.0068.160427T0321Z-160427T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
MCINTOSH COUNTY IN SOUTHEASTERN OKLAHOMA...
PITTSBURG COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 1020 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF CLEARVIEW TO 5 MILES NORTH OF
COALGATE...MOVING NORTHEAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER... OKMULGEE...
OKEMAH... EUFAULA...
HENRYETTA... KREBS...
MORRIS... WELEETKA...
DEWAR... KIOWA...
SAVANNA... SCHULTER...
CROWDER... ALDERSON...
BOYNTON... CANADIAN...
INDIANOLA... GRAYSON...
COUNCIL HILL... HANNA...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 214 AND
262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EASTERN
OKLAHOMA.
LAT...LON 3550 9641 3577 9548 3464 9571 3459 9588
3468 9589 3468 9609 3505 9609 3512 9603
3512 9601 3515 9601 3515 9598 3529 9598
3529 9639
TIME...MOT...LOC 0320Z 212DEG 76KT 3543 9623 3461 9622
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$1 follow-up statement
595
WWUS54 KTSA 270341
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT TUE APR 26 2016
OKC091-101-107-111-121-270400-
/O.CON.KTSA.SV.W.0068.000000T0000Z-160427T0400Z/
OKFUSKEE OK-OKMULGEE OK-MCINTOSH OK-PITTSBURG OK-MUSKOGEE OK-
1041 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN OKFUSKEE...SOUTHERN OKMULGEE...MCINTOSH...PITTSBURG
AND NORTHWESTERN MUSKOGEE COUNTIES...
AT 1041 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF OKMULGEE STATE PARK TO 3 MILES
EAST OF ASHLAND...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER... OKMULGEE...
OKEMAH... EUFAULA...
HENRYETTA... KREBS...
MORRIS... WELEETKA...
DEWAR... KIOWA...
SAVANNA... SCHULTER...
CROWDER... ALDERSON...
BOYNTON... CANADIAN...
INDIANOLA... GRAYSON...
COUNCIL HILL... HANNA...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 214 AND
262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
OKLAHOMA.
LAT...LON 3550 9641 3577 9548 3464 9571 3459 9588
3468 9589 3468 9609 3505 9609 3512 9603
3512 9601 3515 9601 3515 9598 3529 9598
3529 9639
TIME...MOT...LOC 0341Z 229DEG 42KT 3559 9602 3477 9601
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:34 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 26, 9:34 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 934 PM CDT TUE APR 26 2016 .DISCUSSION... QLCS is entering the northwest part of our forecast area at this time and will move east across all of eastern Oklahoma and northwest Arkansas overnight. Damaging winds will be the main threat, along with brief, isolated spinup tornadoes along the leading edge. Some hail may also occur, but most of it will be small. Have adjusted first period elements to fit current trends, with the rest of the forecast left as is. Update on the way. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT TUE APR 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 PM CDT TUE APR 26 2016 ...SEVERE WEATHER EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. FLASH FLOOD. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. HEAVY RAIN. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. DISCUSSION... THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL CONTINUE THROUGH THE NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH CONTINUED THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 26, 8:24 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT TUE APR 26 2016
OKZ054-059-270215-
PAWNEE OK-OSAGE OK-
824 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 915 PM CDT...
AT 823 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MORRISON...
MOVING NORTH AT 60 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... FAIRFAX...
SHIDLER... RALSTON...
BURBANK... GRAINOLA...
SOUTHERN KAW LAKE... WEBB CITY...
APPERSON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
OKLAHOMA.
LAT...LON 3700 9654 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0123Z 200DEG 52KT 3629 9701
69Local storm report, Apr 26, 10:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND GST 5 W TULSA 36.13N 96.01W
04/26/2016 E60 MPH TULSA OK TRAINED SPOTTER
INTERSTATE 44 AND 49TH WEST AVENUE
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:24 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| Apr 26, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 59 min |
| Apr 26, 9:52 PM CDT | Tornado Warning | TSA | Osage | 23 min |
| Apr 26, 10:00 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee, Tulsa | 30 min |
| Apr 26, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 47 min |
| Apr 26, 10:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 40 min |
| Apr 26, 10:26 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 34 min |
| Apr 26, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 39 min |
| Apr 26, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Okmulgee and 3 more | 49 min |
| Apr 26, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Mayes, Nowata, Rogers, Wagoner | 33 min |
| Apr 26, 11:01 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 44 min |
| Apr 26, 11:13 PM CDT | Tornado Warning | TSA | Craig | 32 min |
| Apr 26, 11:14 PM CDT | Tornado Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah | 31 min |
| Apr 26, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 51 min |
| Apr 26, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 48 min |
| Apr 26, 11:29 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, McIntosh, Mayes, Muskogee, Rogers and 2 more | 46 min |
| Apr 26, 11:35 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware, Mayes | 25 min |
| Apr 26, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pushmataha, Sequoyah | 32 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Sequoyah | 31 min |
| Apr 27, 12:01 AM CDT | Tornado Warning | TSA | Delaware | 14 min |
| Apr 27, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 54 min |
| Apr 27, 12:13 AM CDT | Tornado Warning | TSA | Adair | 32 min |
| Apr 27, 12:16 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more | 59 min |
| Apr 27, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 17 min |
| Apr 27, 8:24 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.